MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 340MM/LEFT-STER; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 340MM/LEFT-STER; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.415S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: hwc.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hip surgery on (b)(6) 2018, the helical blade did not insert through the trochanteric fixation nail (tfn) nail congruently.The surgeon removed the nail and implanted another nail with a new helical blade.It was unknown if there was a surgical delay.Procedure and patient outcome is unknown.This complaint involves two (2) devices.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Initial reporter occupation is synthes sales consultant.A device history record (dhr) review was conducted: manufacturing location: monument.Manufacturing date: 27-jun-2013.Expiration date: 31-may-2022.Part number: 456.415s, 11mm/130 deg ti cann troch fixation nail 340mm/left- sterile.Lot number: 7417263 (sterile).Lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process acceptance, met all inspection acceptance criteria.Inspection sheet, inspect dimensional, met all inspection acceptance criteria.Inspection sheet, final inspection, met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev j was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: 456.314.3, lock driver tfn, bp55.Lot number: 7394634.Lot quantity: 100.Work order traveler met all inspection acceptance criteria.Inspection sheet, inspect dimensional / final, met all inspection acceptance criteria.456.315.2, 130 degree lock prong tfn, bp58.Lot number: 7374379.Lot quantity: 63.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process acceptance sheet, met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.21069, tialnbri18.00, bp80.Lot number: 7377593.Lot quantity: 4,729 lbs.Certified test report received from perryman company dated 03-dec-2012 and certificate of test received from howmet castings dated 30-mar-2012 were reviewed and determined to be conforming.Lot summary report dated 06-may-2013 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was conducted.Device evaluation: investigation flow: device interaction/functional and damage: visual (appearance not as expected).Visual inspection: the returned tfn nail (456.415s) was examined and showed surface wear and minor deformation on the left side of the proximal head element hole consistent with misalignment.Upon receipt the locking mechanism was not over engaged so as to inhibit the insertion of a helical blade.The locking mechanism was removed and examined and found to be in good condition.Functional test: the returned helical blade (456.304) was able to be inserted into the proximal head element hole of the nail and the locking mechanism was able to be engaged as intended.The complaint condition of misalignment was unable to be replicated.Dimensional inspection: inspection of the relevant feature, the inner diameter of the proximal head element hole, was unable to be completed due to post manufacturing damage.Document/specification review: the relevant drawings, reflecting the current revision and manufactured revisions, were reviewed: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed as damage was observed which is consistent with a misalignment while attempting to insert a helical blade through the nail.No definitive root cause was able to be determined however misalignments are typically surgical technique related and/or a result of patient anatomy.The system risk document was found to adequately address the complaint allegation (a-1833160).Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TROCH FIXATION NAIL 340MM/LEFT-STER
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8171774
Report Number2939274-2018-55432
Device Sequence Number1446717
Product Code HSB
UDI-Device Identifier10886982227812
UDI-Public(01)10886982227812
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number456.415S
Device Catalogue Number456.415S
Device Lot Number7417263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/15/2019
Patient Sequence Number1